Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Hastings, NE

July 6, 2021Valley County, Nebraska

NWS Hastings, NE issued this special weather statement at Jul 6, 2021, 12:39 PM CDT for Valley County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 12:39 PM CDT (17:39 UTC)
Expired
Jul 6, 2021, 1:15 PM CDT
In force
36 min
Issued by
NWS Hastings, NE

County Valley County, NE

The radar

The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
688 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS83 KGID 061739
SPSGID

Special Weather Statement
National Weather Service Hastings NE
1239 PM CDT Tue Jul 6 2021
 
NEZ039-040-061815-
Valley NE-Greeley NE-
1239 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREELEY AND
NORTHEASTERN VALLEY COUNTIES UNTIL 115 PM CDT...

At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Ericson, or 9 miles northeast of Ord, moving east
at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern Valley
and northwestern Greeley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4150 9861 4161 9907 4174 9896 4174 9854
TIME...MOT...LOC 1738Z 278DEG 17KT 4170 9879 

$$

ADP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jul 6, 11:32 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 6, 11:32 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Hastings NE
1132 AM CDT Tue Jul 6 2021

.UPDATE...
Issued at 1103 AM CDT Tue Jul 6 2021

Updated the forecast for today/tonight to account for the sooner-
than-expected development of convection during the mid to late
morning. This earlier and closer development than expected has
increased the potential for measurable rain farther southeast, and
have reflected this in the forecast. Chance of severe remains
roughly the same as shear remains weak along a cold front with
decent convergence. As MLCAPE increases, we may see an uptick of
marginal severe potential, but these storms will be quite pulsey
with such weak shear and mid-level lapse rates are also on the
weak side.

&&

.DISCUSSION...(Today through Monday)
Issued at 236 AM CDT Tue Jul 6 2021

Today/Tonight (Thunderstorms)... This will be the best chance
we've had for more widespread appreciable rain in awhile now.
However, not everyone will probably get wet. There is strong
forcing along a cold front that is associated with an upper level
trough axis, which will slide southeast across the forecast area
this afternoon and evening.

The forcing is strong and the cap is weak, therefore we expect
thunderstorms will develop along the front by early afternoon (1-2
PM) just northwest of our forecast area. These storms should tap
into pretty decent instability with 2500 J/KG CAPE values and the
storms should expand in coverage as they track southeast through
the early evening hours. However, the storms may begin to weaken
and decrease in coverage as we near sunset and have less
instability to work with given that deep layer shear values are
weak at only 20-25 kts. Pulse type isolated severe thunderstorms
will be possible, but long lasting severe is not likely given the
lack of shear. Therefore the SPC marginal risk seems to be on
target for this present, but limited severe threat. I think what
most people are hoping is that we can get some decent rain out of
this frontal passage and its reasonable that at least some areas
could pick up a quick 0.50 to perhaps over 1 inch under some of
the heavier storms.

Temperatures today will still be hot south of the front with
widespread 90s. However, will continue to call for slightly cooler highs
in the upper 80s across our northwest zones given the early
development of storms and expanding clouds early in the afternoon
across these northwestern zones.

Wednesday...
The big story will be the cooler temperatures behind the front
with highs in the lower 80s. The NBM (Model blend) gives us some
small precipitation chances across our southeastern zones on
Wednesday, but in all likelihood precipitation on Wednesday will
probably be southeast of our forecast area.

Thursday...
Unfortunately it will be only a brief cool down as
highs should be back up to around or into the 90s on Thursday as
a warm front lifts north and the wind turns around and becomes
southerly again. Thursday should be dry.

Friday through Sunday...
We should warm up pretty good on Friday ahead of the next upper
trough and associated cold front. A strong trough for this time of
year should send a cold front through sometime late Friday
afternoon or Friday night. This will also bring with it a decent
chance for thunderstorms mainly Friday evening into Friday night.
The upper trough track will make a difference in our precipitation
chances on Saturday. The current expected track favors
thunderstorms across our eastern zones and points east from there.
Sunday currently appears mostly dry with the trough pushing east.
Both Saturday and Sunday will be cooler than normal with
northerly flow behind the departing upper trough holding highs
down in the upper 70s or lower 80s and our forecast may be too
warm.

Monday...
The upper trough will depart further to the east and we expect dry
weather and the beginning of our next warm up.

&&

.AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Wednesday)
Issued at 628 AM CDT Tue Jul 6 2021

The quiet weather will continue through this morning. However, we
will see the chance for thunderstorms increase through the
afternoon hours peaking by early evening. A cold front is expected
to track through by late afternoon/early evening, which will turn
the winds to northerly and bring in some low clouds. The big
question will be how low the cloud deck will get behind the front.
Guidance seems to be converging around IFR ceilings late tonight.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...Heinlein
DISCUSSION...Wesely
AVIATION...Wesely
Hazardous weather outlook, Jul 6, 4:46 AM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
446 AM CDT Tue Jul 6 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
071000-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
446 AM CDT Tue Jul 6 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are likely across the area this afternoon
into tonight. Some of these storms may be strong to marginally
severe, as they move southeast across the area. Strong winds to 60
mph and hail to around the size of quarters will be the primary
hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There are additional chances for thunderstorms across portions of
the outlook area Wednesday and then again Thursday night through
Sunday. Probably the best chance at more widespread thunderstorms
during this period will be Friday evening into Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail or wind damage this
afternoon and evening.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Wesely

In the hours before

Special weather statement, Jul 6, 11:53 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Hastings NE
1153 AM CDT Tue Jul 6 2021

NEZ060-061745-
Dawson NE-
1153 AM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL
1245 PM CDT...

At 1152 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Brady, or 23 miles northeast of Curtis, moving
east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Gothenburg around 1210 PM CDT.

Other locations in the path of this storm include Willow Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4105 10022 4105 10003 4078 10002 4081 10022
      4102 10023
TIME...MOT...LOC 1652Z 274DEG 20KT 4093 10030

ADP
Special weather statement, Jul 6, 12:11 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Hastings NE
1211 PM CDT Tue Jul 6 2021

NEZ039-061745-
Valley NE-
1211 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VALLEY COUNTY UNTIL 1245
PM CDT...

At 1211 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Hartsuff State Park, or 8 miles northwest of Ord, moving east at
15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Ord around 1220 PM CDT.

LAT...LON 4159 9875 4161 9915 4174 9916 4174 9875
TIME...MOT...LOC 1711Z 268DEG 14KT 4171 9900

ADP
Special weather statement, Jul 6, 12:27 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Hastings NE
1227 PM CDT Tue Jul 6 2021

NEZ060-061800-
Dawson NE-
1227 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWSON COUNTY UNTIL 100
PM CDT...

At 1227 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Willow Island to near
Eustis. Movement was east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

These storms will remain over mainly rural areas of central Dawson
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4105 10007 4105 9971 4088 9969 4079 9969
      4070 9971 4070 10010
TIME...MOT...LOC 1727Z 287DEG 21KT 4103 9999 4071 10002

ADP
Special weather statement, Jul 6, 12:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
1239 PM CDT Tue Jul 6 2021

NEZ039-040-061815-
Valley NE-Greeley NE-
1239 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREELEY AND
NORTHEASTERN VALLEY COUNTIES UNTIL 115 PM CDT...

At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Ericson, or 9 miles northeast of Ord, moving east
at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern Valley
and northwestern Greeley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4150 9861 4161 9907 4174 9896 4174 9854
TIME...MOT...LOC 1738Z 278DEG 17KT 4170 9879

ADP

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 11:53 AM CDTSpecial Weather StatementGIDDawson52 min
Jul 6, 12:11 PM CDTSpecial Weather StatementGIDValley34 min
Jul 6, 12:27 PM CDTSpecial Weather StatementGIDDawson33 min
Jul 6, 12:58 PM CDTSpecial Weather StatementGIDDawson32 min
Jul 6, 1:20 PM CDTSpecial Weather StatementGIDDawson25 min
Jul 6, 1:27 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps33 min
Jul 6, 1:57 PM CDTSevere Thunderstorm WarningGIDGosper, Phelps33 min
Jul 6, 2:02 PM CDTSpecial Weather StatementGIDGreeley, Howard, Sherman, Valley43 min
Jul 6, 2:30 PM CDTSpecial Weather StatementGIDKearney, Phelps45 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.